Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

July 12, 2021Warren County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 12, 2021, 9:01 PM CDT for Warren County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 9:01 PM CDT (02:01 UTC)
Expired
Jul 12, 2021, 9:30 PM CDT
In force
29 min
Issued by
NWS Louisville, KY

County Warren County, KY

The radar

The Ft Campbell radar (KHPX), 81 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS83 KLMK 130201
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
901 PM CDT Mon Jul 12 2021

KYZ071-130230-
Warren-
901 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...

At 901 PM CDT, a strong thunderstorm was located over Memphis
Junction, moving northeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Bowling Green, Plum Springs, Crestmoor, Memphis Junction, Mount
Victor, Smiths Grove, Oakland, Hardcastle, Girkin and Rich Pond.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3697 8664 3717 8648 3715 8647 3716 8644
      3717 8644 3701 8613 3683 8650
TIME...MOT...LOC 0201Z 235DEG 40KT 3693 8651 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:47 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 12, 6:47 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
747 PM EDT Mon Jul 12 2021

...Updated Aviation Discussion...

.Mesoscale Update...
Issued at 604 PM EDT Mon Jul 12 2021

Have issued a couple elongated Flood Advisories just west of I-65,
one in Grayson/Hardin (KY) and another in portions of
Perry/Crawford/Orange/Washington (IN). As mentioned in the Short
Term, scattered convection is more common west of I-65 in a pool of
moisture closer to the sfc trof. Any brief training of storms
lifting NNE will result in at least minor flooding and ponding of
water. 1-hr FFG is less than 2 inches in many locations thanks to
recent rains, so storms training for a longer duration would likely
result in localized flash flooding.

The severe environment remains marginal with MLCAPE ~1000-1500 J/kg
and effective bulk shear ~25 kt. DCAPE is somewhat decent, but not
great at 500-800 J/kg. Low-level lapse rates remain favorable
through sunset, so definitely think we could see isolated wind gusts
exceeding 40 mph. Perhaps a marginally severe wind gust capable of
minor damage, but this is not likely.

&&

.Short Term...(This evening through Tuesday)
Issued at 234 PM EDT Mon Jul 12 2021

Scattered showers and storms have developed across southern Indiana
and central Kentucky this afternoon. Coverage has been highest
across western Kentucky and southern IL near a weak surface
trough/front. Clouds have somewhat limited surface heating across
our region, where surface temperatures are ranging from low to mid
80s and MUCAPE is generally around 2,000 J/KG. A broad belt of
modest SSW flow on the east side of a large upper level low has
resulted in effective bulk shear values of 20-30kts, so a few
stronger to marginally severe storms will be possible today,
particularly in advance of areas that see ample clearing that
results in localized instability maximums.

As we approach sunset, we should see showers and storms taper down
in intensity and coverage with the loss of daytime heating. Still
appears there will be periodic waves or clusters of showers and
isolated storms that push through, but those will likely not cause
any issues.

By Tuesday, our persistent upper level low (ULL) will get picked up
and carried off to the northeast as a broad trough approaches. A
trailing surface trough associated with the ULL could help to spark
off showers and storms during the daytime hours. Similar to the last
couple of days, widespread clouds will limit surface heating, but
there will be marginal deep layer shear in place, so an isolated
strong to marginally severe storm or two will be possible. In areas
that see repeated heavy showers or storms, there could be a
localized flash flood threat.

.Long Term...(Tuesday night through Monday)
Issued at 252 PM EDT Mon Jul 12 2021

By Tuesday evening, scattered showers and thunderstorms will begin
to wane with the setting sun and as the upper level trough axis
edges east of our area. Wednesday and Thursday will see low
amplitude upper level ridging build in across the region, which
should help to minimize chances of afternoon showers and storms.
GEFS plumes show a PWAT nadir of 1.30 - 1.40 inches occurring
Wednesday evening before climbing back into the 1.70 - 1.90 inch
range Friday through Monday. Will continue to carry slight chance to
chance wording for afternoon convection Wednesday and Thursday, but
most will remain dry during this stretch. 1000-850mb thickness
values remain rather steady through this period as well with highs
each day in the mid to upper 80s.

By Friday, the upper ridge begins to retreat as a stout upper wave
makes its way into the Great Lakes region. This will place southern
Indiana and central KY within the warm sector on the dirty side of
the SE CONUS high with a cold front stretching NE-SW across the MS
Valley. Expect diurnally driven showers and storms once again. Model
consensus has this cold front stalling W-E just north of the OH
River by Saturday through Monday resulting in continued diurnal
chances of showers and storms. Temperatures remain rather steady
with highs in the mid 80s and lows in the mid 60s to low 70s.

&&

.Aviation...(00Z TAF Issuance)
Issued at 747 PM EDT Mon Jul 12 2021

Scattered showers and isolated storms will continue to stream NNE
over central KY and southern IN over the next few hours. Expect
coverage and intensity to diminish after 03z. Prevailing VFR
conditions are likely in the first 6 hours of the TAF period outside
of shower and storm activity. Heavy rainfall could briefly drop vsby
into the IFR range should a cell move over a terminal.

Another round of MVFR stratus with pockets of IFR is expected
between 06-15z, though exact timing of onset is uncertain.
Confidence is highest in MVFR impacts between 08-14z, with ceilings
slowing lifting/scattering after 15z. Scattered to numerous showers
with isolated storms are expected Tuesday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Mesoscale...EBW
Short Term...DM
Long Term...CG
Aviation...EBW
Hazardous weather outlook, Jul 12, 2:06 PM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
306 PM EDT Mon Jul 12 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-131915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
306 PM EDT Mon Jul 12 2021 /206 PM CDT Mon Jul 12 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Rounds of showers and storms will continue into the evening hours with
localized heavy rainfall a threat in addition to gusty winds and
cloud to ground lightning. Most thunderstorm threats should end by
midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Several rounds of showers and storms are possible through this week
and into next weekend. Some storms may be strong, with gusty winds
and heavy rainfall as the most likely hazards.

.SPOTTER INFORMATION STATEMENT...

Spotters are invited to submit reports to the National Weather
Service.

&&

More information, along with other weather, hydrological and
climate information can be found at weather.gov/louisville.

DM/CG

In the hours before

Special weather statement, Jul 12, 5:17 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Louisville KY
617 PM EDT Mon Jul 12 2021

KYZ065-066-077-078-122300-
Russell-Taylor-Casey-Adair-
617 PM EDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT RUSSELL...EAST CENTRAL TAYLOR...
CENTRAL CASEY AND NORTHEASTERN ADAIR COUNTIES...

At 617 PM EDT/517 PM CDT/, a strong thunderstorm was located over
Jamestown, moving north at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Liberty, Jamestown, Russell Springs, Eli, Windsor, Teddy, Webbs Cross
Roads, Royville, Sano and Gilpin.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3692 8515 3740 8521 3739 8485 3712 8489
      3712 8490 3709 8491 3705 8491 3696 8492
      3696 8495 3692 8496 3691 8499
TIME...MOT...LOC 2217Z 180DEG 32KT 3698 8505

MJ
Special weather statement, Jul 12, 5:47 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
647 PM EDT Mon Jul 12 2021

INZ084-089-090-KYZ024-025-122330-
Crawford-Perry-Harrison-Meade-Breckinridge-
647 PM EDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...
CRAWFORD...NORTHEASTERN PERRY...NORTHWESTERN MEADE AND NORTH CENTRAL
BRECKINRIDGE COUNTIES...

At 647 PM EDT/547 PM CDT/, a strong thunderstorm was located 13 miles
east of Tell City, moving northeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
English, Carefree Town, Mount Pleasant, Marengo, Milltown,
Leavenworth, Alton, Roberta, Beechwood and White Cloud.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3840 8647 3837 8603 3793 8650 3799 8662
TIME...MOT...LOC 2247Z 209DEG 29KT 3802 8653

MJ
Special weather statement, Jul 12, 7:10 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Louisville KY
710 PM CDT Mon Jul 12 2021

KYZ061-062-070>072-130045-
Warren-Logan-Simpson-Edmonson-Butler-
710 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN...
NORTHWESTERN SIMPSON...SOUTHEASTERN BUTLER...WESTERN WARREN AND WEST
CENTRAL EDMONSON COUNTIES...

At 708 PM CDT, strong thunderstorms were located in western Warren
County and near the Warren/Logan County line, moving north at 25 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Auburn, Woodbury, Monford, Rockland, Buffalo Fork, Asphalt,
Huldeville, Sharer and Reedyville.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3684 8656 3687 8673 3728 8664 3721 8632
TIME...MOT...LOC 0008Z 200DEG 21KT 3707 8661

EBW
Special weather statement, Jul 12, 7:33 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
733 PM CDT Mon Jul 12 2021

INZ089-KYZ023-024-130115-
Perry-Hancock-Breckinridge-
733 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY...HANCOCK AND
NORTHWESTERN BRECKINRIDGE COUNTIES...

At 733 PM CDT, a strong thunderstorm was located near Hawesville,
moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Tell City, Hawesville, Cannelton, Cloverport, Troy, Ranger, Skillman,
Goering, Terry and Pellville.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3800 8683 3802 8680 3800 8677 3803 8678
      3803 8677 3804 8679 3806 8677 3808 8678
      3816 8673 3806 8649 3805 8647 3804 8649
      3802 8646 3771 8675 3774 8682 3779 8682
      3784 8685 3783 8690 3785 8691
TIME...MOT...LOC 0033Z 212DEG 27KT 3784 8679

EBW
Special weather statement, Jul 12, 8:03 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Louisville KY
903 PM EDT Mon Jul 12 2021

KYZ066-077-078-130130-
Russell-Casey-Adair-
903 PM EDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RUSSELL...CENTRAL
CASEY AND NORTHEASTERN ADAIR COUNTIES...

At 903 PM EDT/803 PM CDT/, a strong thunderstorm was located 12 miles
north of Jamestown, moving northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Liberty, Russell Springs, Christine, Lawhorn Hill, Teddy, Webbs Cross
Roads, Sano, Gilpin, Lanhamtown and Cantown.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3712 8522 3739 8512 3740 8510 3740 8509
      3741 8508 3742 8506 3741 8505 3742 8505
      3743 8501 3743 8495 3737 8479 3703 8499
TIME...MOT...LOC 0103Z 202DEG 40KT 3717 8508

EBW
Special weather statement, Jul 12, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
901 PM CDT Mon Jul 12 2021

KYZ071-130230-
Warren-
901 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...

At 901 PM CDT, a strong thunderstorm was located over Memphis
Junction, moving northeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Bowling Green, Plum Springs, Crestmoor, Memphis Junction, Mount
Victor, Smiths Grove, Oakland, Hardcastle, Girkin and Rich Pond.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3697 8664 3717 8648 3715 8647 3716 8644
      3717 8644 3701 8613 3683 8650
TIME...MOT...LOC 0201Z 235DEG 40KT 3693 8651

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:10 PM CDTSpecial Weather StatementLMKWarren35 min
Jul 12, 7:33 PM CDTSpecial Weather StatementLMKHancock42 min
Jul 12, 8:03 PM CDTSpecial Weather StatementLMKCasey27 min
Jul 13, 10:09 AM CDTSpecial Weather StatementLMKBarren, Hart, Larue36 min
Jul 13, 10:58 AM CDTSpecial Weather StatementLMKAllen, Logan, Simpson, Warren32 min
Jul 13, 11:26 AM CDTSpecial Weather StatementLMKFayette, Jessamine, Marion, Mercer, Scott, Woodford34 min
Jul 13, 11:48 AM CDTAreal Flood AdvisoryLMKFayette, Jessamine2 hr
Jul 13, 12:18 PM CDTSpecial Weather StatementLMKGreen, Hart42 min
Jul 13, 12:36 PM CDTSpecial Weather StatementLMKAllen, Barren, Monroe39 min
Jul 13, 1:29 PM CDTSpecial Weather StatementLMKBullitt, Grayson, Hardin46 min
Jul 13, 2:22 PM CDTSpecial Weather StatementLMKWarren38 min
Jul 13, 3:12 PM CDTAreal Flood AdvisoryLMKAllen, Barren, Green, Hart, Metcalfe, Warren2 hr
Jul 13, 4:52 PM CDTAreal Flood AdvisoryLMKBreckinridge, Hardin, Meade113 min
Jul 13, 5:14 PM CDTSpecial Weather StatementLMKTrimble31 min
Jul 13, 6:05 PM CDTSpecial Weather StatementLMKWarren40 min
Jul 13, 11:08 AM CDTSpecial Weather StatementLMKDubois, Orange37 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.